Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 20, NWS Nashville, TN

June 1, 2006Putnam County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 1, 2006, 6:24 PM CDT for Putnam County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2006, 6:24 PM CDT (23:24 UTC)
Expired
Jun 1, 2006, 9:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Putnam County, TN

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:25 PM CDTFLASH FLOODCookeville, TNNUMEROUS ROADS FLOODED IN COOKEVILLE AND ALGOOD, SOME WITH 3 TO 4 FEET OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 012327
FFWOHX
TNC141-020230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PUTNAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COOKEVILLE

* UNTIL 930 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  EXTREMELY HEAVY RAIN FALLING FROM A STATIONARY THUNDERSTORM OVER   
  THE COOKEVILLE AND BAXTER AREAS. RADAR INDICATES HOURLY RAINFALL   
  RATES AS HIGH AS 4 TO 6 INCHES.

  EMERGENCY MANAGEMENT ALSO REPORTS SIGNIFICANT ROAD FLOODING IN AND 
  AROUND COOKEVILLE, WITH SOME ROADS COVERED WITH 3 TO 4 FEET OF     
  WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAXTER AND
  ALGOOD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3601 8577 3602 8537 3622 8535 3622 8574

$$
ROSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU JUN 1 2006

.SHORT TERM...(THROUGH SAT)
CURRENT...CONVECTION POPPING UP THIS AFTERNOON IN MUCH SAME AREA
AS YESTERDAY AT THIS TIME...OVER PLATEAU AND SW SECTIONS. MORE CLOUDS
INTIALLY TODAY HAS KEPT TEMPS DOWN IN THE LOWER TO MID 80S...BUT SOME
CLEARING LAST HOUR OR SO HAS ALLOWED FOR MORE DESTABILIZATION.

EXPECT TSTMS TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON INTO EVE
AS HAS BEEN TREND. TROF WILL APPROACH TONITE AND MOVE INTO NW
SECTIONS...SO WILL CONTINUE WITH LIKELY POPS ALL AREAS. NOT MUCH
CHANCE FOR SEVERE WITH WBZ HEIGHTS BEING TOO HI FOR LARGE HAIL.
MAIN THREAT INTO FRI WOULD SEEM TO BE HEAVY RAINS WITH SLOW-MOVING CELLS.

TROF MOVES ACROSS DURING MORNING FRI THEN REAL FRONT MOVES ACROSS
LATER FRI/FRI EVE. HI POPS CONTINUED ON FRI...DROPPING OFF FROM W
FRI NITE. NICE DAY SAT.

.LONG TERM...
NOT MUCH CHANCE FOR RAIN INTO MIDDLE OF NEXT WEEK. AFTER VERY WARM
LAST WEEK IN MAY...TEMPS BACK TO MORE SEASONAL LEVELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  80  61  83 /  60  70  20  10
CLARKSVILLE  67  80  58  82 /  60  60  10  10
CROSSVILLE   64  75  56  76 /  60  80  40  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 1, 5:30 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUN 1 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND
TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BECOME
SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATE
TODAY OR TONIGHT.

07

In the hours before

Special weather statement, Jun 1, 3:12 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT THU JUN 1 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-012200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
312 PM CDT THU JUN 1 2006

STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE
EVENING...ACROSS SOUTHERN MIDDLE TENNESSEE...AND ALONG THE CUMBERLAND
PLATEAU. RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR WILL OCCUR
IN SOME OF THE STORMS...ALONG WITH SMALL HAIL.

MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS
ROADWAYS WHERE WATER COVERS THE ROAD.

BOYD
Local storm report, Jun 1, 5:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     MCMINNVILLE             35.69N 85.78W
06/01/2006                   WARREN             TN   LAW ENFORCEMENT

            TREE DOWN AND POWER OUTAGES IN MCMINNVILLE

&&

ROSE
Special weather statement, Jun 1, 5:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT THU JUN 1 2006

TNZ027-028-012255-
DAVIDSON-WILSON-
525 PM CDT THU JUN 1 2006

A CLUSTER OF STRONG THUNDERSTORMS WERE FORMING IN SOUTHEAST
DAVIDSON COUNTY AND SOUTHWEST WILSON COUNTY AT 5:24 PM CDT. THE
THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 10 TO 15 MPH
AND WILL AFFECT THE WESTERN HALF OF WILSON COUNTY AND EASTERN
DAVIDSON COUNTY WITH LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH
AND SMALL HAIL THROUGH 05:55 PM. THE TOWNS OF MOUNT JULIET...OLD
HICKORY AND LAKEWOOD WILL BE AFFECTED BY THIS CLUSTER OF
THUNDERSTORMS. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER
ON ROADWAYS AND TO AVOID HYDROPLANING.

ORCHANIAN
Local storm report, Jun 1, 6:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             COOKEVILLE              36.16N 85.51W
06/01/2006  U1.00 INCH       PUTNAM             TN   TRAINED SPOTTER

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:04 PM CDTSevere Thunderstorm WarningOHXMaury26 min
May 31, 8:13 PM CDTSevere Thunderstorm WarningOHXWilliamson17 min
May 31, 8:19 PM CDTSevere Thunderstorm WarningOHXMaury26 min
Jun 1, 4:25 PM CDTSevere Thunderstorm WarningOHXWarren20 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningOHXPutnam16 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.